Alert archive / Wisconsin / Frost Advisories in 2021
Frost Advisory 5, NWS Duluth, MN
NWS Duluth, MN issued this frost advisory at Sep 22, 2021, 2:44 PM CDT for 8 counties in Wisconsin; 7 counties in Minnesota. It took effect at Sep 23, 2021, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2021, 2:44 PM CDT (19:44 UTC)
- In effect from
- Sep 23, 2021, 1:00 AM CDT
- Expired
- Sep 23, 2021, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Duluth, MN
Counties Aitkin County, MN, Carlton County, MN, Cook County, MN, Itasca County, MN, Lake County, MN, Pine County, MN, Saint Louis County, MN, Ashland County, WI, Bayfield County, WI, Burnett County, WI, Douglas County, WI, Iron County, WI, Price County, WI, Sawyer County, WI, Washburn County, WI
The radar
The Duluth radar (KDLH), 42 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
278 WWUS73 KDLH 221944 NPWDLH URGENT - WEATHER MESSAGE National Weather Service Duluth MN 244 PM CDT Wed Sep 22 2021 MNZ012-019-037-038-WIZ001>004-006>009-231300- /O.NEW.KDLH.FR.Y.0005.210923T0600Z-210923T1300Z/ Northern Cook and Lake-Central St. Louis- Carlton and South St. Louis-Pine-Douglas-Bayfield-Ashland-Iron- Burnett-Washburn-Sawyer-Price- Including the cities of Isabella, Hibbing, Duluth, Pine City, Hinckley, Superior, Washburn, Bayfield, Ashland, Hurley, Grantsburg, Spooner, Hayward, and Phillips 244 PM CDT Wed Sep 22 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * WHAT...Temperatures in the lower to middle thirties will result in frost formation. * WHERE...Portions of north central and northwest Wisconsin and east central and northeast Minnesota inland from Lake Superior. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Melde
2 follow-up statements
581 WWUS73 KDLH 230153 NPWDLH URGENT - WEATHER MESSAGE National Weather Service Duluth MN 853 PM CDT Wed Sep 22 2021 MNZ026-035-231300- /O.EXA.KDLH.FR.Y.0005.210923T0600Z-210923T1300Z/ South Itasca-Northern Aitkin- Including the cities of Grand Rapids and Hill City 853 PM CDT Wed Sep 22 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * WHAT...Temperatures as low as 36 with clear skies will result in patchy frost. * WHERE...South Itasca and Northern Aitkin Counties. This includes the Tribal Lands of the Mille Lacs Band, Big Sandy Lake area. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MNZ012-019-037-038-WIZ001>004-006>009-231300- /O.CON.KDLH.FR.Y.0005.210923T0600Z-210923T1300Z/ Northern Cook and Lake-Central St. Louis- Carlton and South St. Louis-Pine-Douglas-Bayfield-Ashland-Iron- Burnett-Washburn-Sawyer-Price- Including the cities of Isabella, Hibbing, Duluth, Pine City, Hinckley, Superior, Washburn, Bayfield, Ashland, Hurley, Grantsburg, Spooner, Hayward, and Phillips 853 PM CDT Wed Sep 22 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of north central and northwest Wisconsin and east central and northeast Minnesota. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Huyck
073 WWUS73 KDLH 230840 NPWDLH URGENT - WEATHER MESSAGE National Weather Service Duluth MN 340 AM CDT Thu Sep 23 2021 MNZ012-019-026-035-037-038-WIZ001>004-006>009-231300- /O.CON.KDLH.FR.Y.0005.000000T0000Z-210923T1300Z/ Northern Cook and Lake-Central St. Louis-South Itasca- Northern Aitkin-Carlton and South St. Louis-Pine-Douglas-Bayfield- Ashland-Iron-Burnett-Washburn-Sawyer-Price- Including the cities of Isabella, Hibbing, Grand Rapids, Hill City, Duluth, Pine City, Hinckley, Superior, Washburn, Bayfield, Ashland, Hurley, Grantsburg, Spooner, Hayward, and Phillips 340 AM CDT Thu Sep 23 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of north central and northwest Wisconsin and east central, north central and northeast Minnesota. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KSE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this frost advisory went out at Sep 22, 12:05 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Sep 22, 12:05 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1205 PM CDT Wed Sep 22 2021 .DISCUSSION...(Today through Tuesday) Issued at 520 AM CDT Wed Sep 22 2021 Summary: There are chances for some patchy frost in the early morning. There are a few chances for precipitation this weekend before the forecast becomes dry once again. Some frosty patches of frost will be seen across the Northland this morning as temperatures reach close to freezing. A frost advisory is in effect this morning until 8 AM. The high pressure system associated with a upper level ridge will continue to bring fair weather to the region today and Thursday. High temperatures will steadily increase as flow switches from northwest to the southwest and warm air is advected northward. The next chance for precipitation will be Friday afternoon and evening. A strong upper level low will move southeast from Canada into the upper Midwest and bring light rain showers and cooler temperatures to the area. Those cooler temperatures will carry through Saturday before a ridge over the Northern Plains advects warmer air to the region Sunday. A weak trough on Monday will bring back fall-like temperatures for that day. An upper level ridge is expected to move over the area Tuesday and bring dry weather with high temperatures near 70 for the majority of the work week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1205 PM CDT Wed Sep 22 2021 High pressure was over the Northland early this afternoon and will only move slowly east through the period. VFR conditions were occurring and are expected to continue into this evening. Fog is again possible in spots tonight as winds become light or calm for much of the area, especially over far eastern Minnesota into northern Wisconsin which will be under the high versus areas further west which will see stronger wind with a tightening gradient. Conditions will drop to IFR or lower in spots in the fog tonight. The fog will lift by 14Z Thursday with VFR conditions expected. && .MARINE... Issued at 520 AM CDT Wed Sep 22 2021 Winds over the lake for the next 48 hours will be at or below 15 kts. Winds are expected to increase Friday ahead of a low pressure system and could require the issuance of small craft advisories over portions of the near shore zones. Waves should remain below 3 ft for the remainder of the next 48 hours. && .PRELIMINARY POINT TEMPS/POPS... DLH 67 44 69 48 / 0 0 0 10 INL 70 44 71 47 / 0 0 0 20 BRD 70 42 71 49 / 0 0 0 10 HYR 67 37 70 42 / 0 0 0 0 ASX 68 40 70 44 / 0 0 0 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...Kossen AVIATION...Melde MARINE...Kossen
Hazardous weather outlook, Sep 22, 3:59 AM CDT, 10 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 359 AM CDT Wed Sep 22 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-230900- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 359 AM CDT Wed Sep 22 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight Areas of frost are expected through this morning, including much of northeast Minnesota and adjacent areas of northwest Wisconsin. A Frost Advisory remains in effect until 8 AM CDT. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed today or tonight. LSZ121-140>148-150-230900- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 359 AM CDT Wed Sep 22 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Winds will increase out of the west/northwest early Saturday morning which could lead to a Small Craft Advisory from the Outer Apostle Islands to Saxon Harbor. KSE More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Frost Advisories in Wisconsin, 2021Frost Advisories in Minnesota, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.